A website for discussions about any type of cancer, including lung cancer, breast cancer, prostate cancer, laryngeal cancer, leukemia, lymphoma, multiple myeloma and others
+ Reply to Thread
Results 1 to 4 of 4

Thread: Throat Ulcers

  1. #1
    Experienced User
    Join Date
    Nov 2004
    Posts
    60

    Throat Ulcers

    Has anyone had to deal with throat ulcers during or after chemo? I just finished my last round of chemo a week ago. Two days ago I started to develop mouth sores. I have used Biotine toothpaste and mouthwash during the chemo and have never had problems with mouth sores until now. But in addition to the mouth sores, now it feels like I have a sore throat and like something is lodged in my esophogus. My first thought was of course, "oh no another tumor" but I'm thinking (hoping) now it might be throat ulcers since the mouth ulcers developed at about the same time. I see throat ulcers are a side effect of the chemo and there is prescription medicine for it. Anybody else had to deal with this and have any thoughts on what can be done? The doctor is having me get a CAT scan tomorrow morning just to be sure nothing else is going on -- I think for my peace of mind more than anything else.

    Marion

  2. #2
    Senior User
    Join Date
    Oct 2004
    Posts
    162
    Hi Marion,

    When I was on A/C I did develop sore spots in my throat after each infusion. It lasted about ten days and always resolved itself. It was a little weird - my entire throat was not sore (as usually is in a regular sore throat). Rather, only a couple small spots hurt. I remember because I used to complain to my DH. I didn't bother to tell my doctor (probably should have) because it wasn't severe and always resolved itself when my counts improved.

    So....I think the chemo definitely does do a number on the throat, too.

    It sounds like you have a great doctor checking all the bases. Good luck and I hope you feel better soon (you will!). Take it easy and try to pamper yourself a bit.

    Hugs,

    Margie

  3. #3
    Experienced User
    Join Date
    Nov 2004
    Posts
    60
    Thanks, Margie. Trying to think what might help to counter all the bacteria, toxins, etc after the chemo and help coat the throat (I had the A/C regimen also), I ate yogurt last night before bed. By this morning my throat was better and almost cancelled the CT Scan feeling sure it was throat ulcers. But I went anyway and the results were all normal. As the doctor said, for the next 10 years, everytime something feels odd I will wonder and worry. Thanks for your thoughts. Now on to Phase II and radiation!

    Marion

  4. #4
    Top User
    Join Date
    Sep 2004
    Posts
    1,549

    mucositis

    Hello

    Mouth sores after chemotherapy are often caused by mucositis, which is essentially the mucosa sloughing off due to the toxic medications. This will improve, but you must bring this to your doctors atention.

    regards,
    Leo
    Leonardo F - Webmaster Cancer Forums
    Disclaimer: this information is for informational purposes only. It is not medical advice.

 
+ Reply to Thread

Similar Threads

  1. Mouth sores/Ulcers - what did you use to help them?
    By Alllison in forum Colon Cancer and Rectal Cancer Forum
    Replies: 22
    Last Post: 12-24-2012, 02:42 AM
  2. mouth ulcers
    By snumls in forum General Cancer topics
    Replies: 5
    Last Post: 09-23-2010, 12:55 AM
  3. lump in throat
    By tipa in forum Stomach and Esophageal Cancer Forum
    Replies: 2
    Last Post: 08-24-2010, 03:09 PM
  4. Mouth sores/ulcers
    By Darwin in forum Cancer Pain
    Replies: 5
    Last Post: 03-05-2008, 06:37 PM
  5. throat
    By zeppelin in forum General Cancer topics
    Replies: 2
    Last Post: 05-17-2005, 03:07 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts